MAUDE Adverse Event Report: INARI MEDICAL, INC. FLOWTRIEVER 2 CATHETER, M; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. FLOWTRIEVER 2 CATHETER, M; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 11-102
Medical Device Problem Codes Entrapment of Device (1212); Patient-Device Incompatibility (2682); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari flowtriever2 was discarded by the user facility and is not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.Foreign body embolism is listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A female patient with recurrent deep vein thrombosis (dvt) symptoms underwent a thrombectomy procedure with the inari triever20 (t20) and flowtriever2 (ft2) catheter in the left leg on (b)(6) 2023.Two weeks prior to this procedure, the patient had undergone a thrombectomy with a penumbra system and was stented with an ivc stent after the case was completed.The patient became symptomatic again one day prior to undergoing the inari thrombectomy procedure.Access was achieved in the left femoral vein and clot was aspirated using the triever20.There was an aneurysmal section of the stent on the medial side of the iliac vein with clot present; an ft2 catheter was used to address this clot.Two passes were performed successfully with the ft2 with aspirations from the t20.After several ivus with contrast runs were performed, the surgeon decided to attempt a third pass.During this attempt, the ft2 expandable (mesh) element became stuck in the same segment where the clot was present.Another surgeon was called in and after consultation, the surgeon severed the implanted stent in half and used an endurant ii medtronic stent to cover the dissected stent and the segment with the small ft2 element in it.A medtronic abre stent was also placed in the ivc for additional coverage.Although the fractured stent and ft2 element were unable to be retrieved from the vessel, surgical intervention was performed to use a covered stent.In addition, the inari thrombectomy procedure was successful in removing 90% of the clot, there was good outflow, and the patient made a complete recovery with resolution of dvt symptoms.In follow up discussions, the physician indicated they should have taken an x-ray prior to the procedure to better identify the condition of the stent prior to treatment.This would have revealed that the stent was fractured prior to ft2 insertion.

Brand Name
FLOWTRIEVER 2 CATHETER, M
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key17242856
Report Number3020347218-2023-00011
Device Sequence Number5260423
Product Code QEW
UDI-Device Identifier00850291007192
UDI-Public00850291007192
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K211013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11-102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Initial Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INARI TRIEVER20
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale
Patient Weight68 KG